MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE F LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE F LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Burning Sensation (2146); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Tissue Breakdown (2681); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty due to a work related injury resulting in bilateral knee posttraumatic arthritis.Since the initial procedure, the patient has complaint of ongoing and increasing pain, swelling, instability, limp, and heat in the joint.The patient has been recommended for revision surgery as recent x-rays suggest loosening.Subsequently, the patient was revised approximately 7 years post-op due to aseptic loosening.During the revision, the surgeon noted osteolysis to the tibia and femur, a large defect secondary to chronic loosening, and fibrous membrane formation.The tibia, femur, and articulating surface were exchanged with competitor products without complications.The patella remained implanted.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 00598005701 - stemmed tibial component precoat size 7 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem exten - 63283972.00596205110 - articular surface use with lps/lps-flex 51 or 52 suffix femorals size ef 10 mm height - 62994139.00111314001 - palacos rg 1x40 single - 84344539.00111314001 - palacos rg 1x40 single - 84344539.00597206538 - all poly patella standard cemented size 38 mm diameter 9.5 mm thickness - 62939856.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2023-00316, 0001822565-2023-00378, 0001822565-2023-03753, 0001822565-2023-03756.
 
Additional Manufacturer Narrative
His follow-up report is being submitted to relay additional information.H6 : suggested component code: mechanical (g04) - femur.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: boggy effusion or synovitis, evolving periprosthetic lucency surrounding the tibial stem, consistent with loosening, potential crack within the tibial cement, cortical defect/osteolysis noted in the medial femoral condyle, potential subsidence of the tibial stem, osteolysis of the femoral condyle, large central cavitary defect in the tibial metaphysis, fibrous membrane formation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.G2 : user facility report : mw5157058.Upon receipt of additional information, it was determined that mw5157058 is linked to (b)(4).Please note a previous user facility report #mw5114429 has already been received for this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT OPTION SIZE F LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18409385
Report Number3007963827-2023-00356
Device Sequence Number8766917
Product Code JWH
UDI-Device Identifier00889024001138
UDI-Public(01)00889024001138(17)260630(10)63404818
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number00596401651
Device Lot Number63404818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer05/16/2024
08/07/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date05/17/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight101 KG